MAUDE Adverse Event Report: ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED

ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED
Model Number 190051
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is indicated as returned.As of the date of this report, sample has not been evaluated yet.A follow-up report will be submitted once the sample has been reviewed.
 
Event or Problem Description
Jawz forceps would not open to obtain a bx specimen.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.Ifu under precautions- "the forcep should be thoroughly rinsed with heparinized saline prior to each specimen collection during the procedure." one opened device was returned for evaluation.Device one would not actuate when received.Distal end of device was soaked for fifteen minutes in alcohol and removed.Device would then slightly start to open upon actuation.Jaw was manipulated open and then the device was soaked again and periodically actuated.After final removal from alcohol soak, the device would actuate.Root cause of the device not working properly is most likely a foreign substance(organic) caught in the clevis area mechanism of the distal tip(jawz).A result of the device not being thoroughly rinsed.Since this issue was believed to be caused by the user not thoroughly rinsing with heparinized saline, no corrective action is necessary.The ifu has been updated since the manufacture of this product to further stress the importance of cleaning the device upon removal.
 
Event or Problem Description
Jawz forceps would not open to obtain a bx specimen.

Brand Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED
Common Device Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEP
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15741052
Report Number0001625425-2022-01123
Device Sequence Number2868531
Product Code DWZ
UDI-Device Identifier00886333206742
UDI-Public00886333206742
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Model Number190051
Device Catalogue Number190051
Device Lot Number5081669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer10/21/2022
Initial Report FDA Received Date11/05/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown